Alert archive / California / Beach Hazards Statements in 2017
Beach Hazards Statement 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Aug 18, 2017, 12:52 PM PDT. It took effect at Aug 19, 2017, 5:00 PM PDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2017, 12:52 PM PDT (19:52 UTC)
- In effect from
- Aug 19, 2017, 5:00 PM PDT
- Expired
- Aug 21, 2017, 12:00 AM PDT
- In force
- 31 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
386 WHUS46 KLOX 181952 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1252 PM PDT FRI AUG 18 2017 CAZ040-041-190400- /O.NEW.KLOX.BH.S.0017.170820T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1252 PM PDT FRI AUG 18 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR MINOR TIDAL OVERFLOW, WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET. HIGH TIDES ARE EXPECTED BETWEEN 7 AND 8 PM. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING POOLING OF SEA WATER TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
6 follow-up statements
894 WHUS46 KLOX 190325 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 825 PM PDT FRI AUG 18 2017 CAZ040-041-191600- /O.CON.KLOX.BH.S.0017.170820T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 825 PM PDT FRI AUG 18 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET. HIGH TIDES ARE EXPECTED BETWEEN 7 AND 8 PM. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING POOLING OF SEA WATER TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
839 WHUS46 KLOX 191609 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 909 AM PDT SAT AUG 19 2017 CAZ040-041-200500- /O.CON.KLOX.BH.S.0017.170820T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 909 AM PDT SAT AUG 19 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET. HIGH TIDES ARE EXPECTED BETWEEN 7 AND 8 PM. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING POOLING OF SEA WATER TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
704 WHUS46 KLOX 200253 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 753 PM PDT SAT AUG 19 2017 CAZ040-041-201600- /O.CON.KLOX.BH.S.0017.000000T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 753 PM PDT SAT AUG 19 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET. HIGH TIDES ARE EXPECTED BETWEEN 7 AND 8 PM. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING POOLING OF SEA WATER TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
771 WHUS46 KLOX 201419 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 719 AM PDT SUN AUG 20 2017 CAZ040-041-210000- /O.CON.KLOX.BH.S.0017.000000T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 719 AM PDT SUN AUG 20 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET. HIGH TIDES ARE EXPECTED BETWEEN 7 AND 8 PM. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING POOLING OF SEA WATER TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
250 WHUS46 KLOX 210358 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 PM PDT SUN AUG 20 2017 CAZ040-041-210700- /O.CON.KLOX.BH.S.0017.000000T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 858 PM PDT SUN AUG 20 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET THIS EVENING. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH EROSION MAY BRING POOLING OF SEA WATER TO BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
491 WHUS46 KLOX 210716 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1216 AM PDT MON AUG 21 2017 CAZ040-041-210830- /O.EXP.KLOX.BH.S.0017.000000T0000Z-170821T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1216 AM PDT MON AUG 21 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ HALL
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 11:18 AM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 18, 11:18 AM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1118 AM PDT Fri Aug 18 2017 .SYNOPSIS... A weak trough of low pressure will keep the air mass on the cool side of seasonal normals into early next week. A persistent marine layer will continue to bring night through morning low clouds and fog for the coastal areas, extending into the valleys over the weekend and into next week. There is an outside chance of showers and thunderstorms over the weekend across the higher terrain. && .SHORT TERM...(TDY-SUN) Temperatures are generally up a few degrees from this time yesterday with the exception of those few areas along the south coast that are under the marine stratus this morning. No big changes from previous discussions. Morning high-resolution model runs not seeing afternoon afternoon cloud development and showers, but have not removed the slight chance from the couple of mountain areas as it is still possible. *** From Previous Discussion *** Moderate onshore flow remains in place across the region this morning as a weak trough of low pressure is centered over the offshore islands this morning. Marine layer induced low clouds and fog are struggling to form, due to warmer ocean temperatures and the lack of a stronger marine inversion. Coverage will be patchy at the coastal areas this morning, with a chance of some intrusion into the lower valley areas such as the San Gabriel and Santa Ynez Valleys. A better chance of stratus formation looks to occur over the weekend. The trough will wobble around the Southern California Bight into next week. Some weakening of the trough will occur through Saturday as 500 mb heights climb slightly, then the trough will deepen and slowly lift out of the region around midweek next week. Of consequence, onshore flow will weaken into Saturday, then start to trend more strongly onshore early next week. A marine layer depth near 1000 feet this morning should deepen through the weekend, possibly deepening to near 2000-2500 feet by Monday. Near persistence seems to be the best forecast for the immediate coastal locales through the weekend and into early next week. Away from the coast, temperatures will cool for early next week, after a slight warm-up today and Saturday. The instability with the trough could add a wrinkle to the forecast through weekend and possibly into early next week. East to southeast flow aloft could draw in some marginal moisture that could interact with the orographic effects and the trough's instability the next several afternoons and evenings. While low confidence, PoPs have been bumped up with isolated showers and thunderstorms added for the mountain area into Sunday, and maybe Monday. NAM-WRF solutions put emphasis on the Ventura and Santa Barbara County Mountains this afternoon and evening, with decent lifted index and CAPE values, then shift to a broader focus for the weekend. Certainly, areas to the north and south as will be drier as models bring a marginally moist tongue into the area, while wrapping drier air around the trough's counterclockwise circulation. .LONG TERM...(MON-THU) A deepening marine layer should start to occur early next week as the trough deepens and slowly lifts out of the region through Wednesday. Night through morning drizzle cannot be ruled out for the Southland early next week as the marine layer depth will likely deepen substantially between Monday and Wednesday. Current forecast keeps marine layer depths inline with 2000-2500 feet, but a depth up to near 4000 feet between Tuesday and Wednesday would not be shocking. A general cooling trend should be expected into midweek next week as the trough wobbles around and creates ebbs and flows of the marine intrusion. Drier southwest flow aloft looks to develop for the latter half of next week as the trough lifts out. Another weak trough of low pressure reforms off the Pacific Northwest Coast and a ridge of high pressure remains centered over the Southeast States. Whether a warm-up occurs for the latter half of next week remains to be seen as GFS model solutions are trending towards the ECMWF solution with developing another trough along the California Coast. && .AVIATION...18/1815Z... At 1730Z, the marine inversion at KLAX was based at 1400 feet. The top of the inversion was 5300 feet with a temperature of 21 degrees Celsius. Low confidence in Coastal TAFs with good confidence elsewhere. Timing of return of low cigs/vsbys may be off by 3 hours or a category lower than forecasted (or higher as well for KSMX). There is a 20 percent chance of IFR to low MVFR cigs/vsbys for KBUR, KVNY, and KPRB between 12Z and 16Z. There is a 20 percent chance that VFR cigs/vsbys prevail through the period at KSBA. KLAX...Low confidence in 18Z TAF after 05Z. Return of low clouds is possible between 05Z and 11Z with a 30 percent of IFR cigs/vsbys, which would be most likely between 05Z and 10Z. KBUR...Good confidence in 18Z TAF. There is a 20 percent chance of IFR to low MVFR cigs/vsbys between 12Z and 16Z. && .MARINE...18/900 AM... For the Outer Waters, high confidence in current forecast. Through Tuesday, winds and seas are expected to remain below Small Craft Advisory (SCA) levels. For the Inner Waters, high confidence in current forecast. Winds and seas are expected to remain below SCA levels through Tuesday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(SUN-THU) A high risk of rip currents exists at area beaches through the weekend. Isolated showers and thunderstorms cannot be ruled out for Sunday and Monday. && PUBLIC...Hall/jld AVIATION...Munroe MARINE...Munroe/Thompson SYNOPSIS...JLL weather.gov/losangeles
Nearby
Beach Hazards Statements in California, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.